Alert archive / Michigan / Wind Advisories in 2008

Wind Advisory 8, NWS Grand Rapids, MI

October 26, 20087 counties in Michigan

NWS Grand Rapids, MI issued this wind advisory at Oct 26, 2008, 8:00 PM EDT for 7 counties in Michigan. It was in force for 2 hr.

The area

The counties it named.

The facts

Issued
Oct 26, 2008, 8:00 PM EDT (00:00 UTC)
Expired
Oct 26, 2008, 10:17 PM EDT
In force
2 hr
Issued by
NWS Grand Rapids, MI

Counties Allegan County, MI, Barry County, MI, Calhoun County, MI, Kalamazoo County, MI, Muskegon County, MI, Ottawa County, MI, Van Buren County, MI

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 0.0 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2008-10-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 50 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2008-10-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
50 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
1433 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KGRR 270000
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
800 PM EDT SUN OCT 26 2008

...WINDY THIS EVENING...

.COLDER AIR MOVING IN ACROSS THE AREA THIS EVENING WILL CONTINUE
TO PRODUCE GUSTY WINDS. A FEW WIND GUSTS UP TO AROUND 45 MPH WILL
BE POSSIBLE THROUGH THIS EVENING.

MIZ050-056-064-065-071>073-270300-
/O.CAN.KGRR.WI.Y.0007.000000T0000Z-081027T0000Z/
/O.NEW.KGRR.WI.Y.0008.081027T0000Z-081027T0300Z/
MUSKEGON-OTTAWA-ALLEGAN-BARRY-VAN BUREN-KALAMAZOO-CALHOUN-
INCLUDING THE CITIES OF...MUSKEGON...JENISON...HOLLAND...
HASTINGS...SOUTH HAVEN...KALAMAZOO...BATTLE CREEK
800 PM EDT SUN OCT 26 2008

...WIND ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM EDT THIS EVENING. 

WEST WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS WILL CONTINUE INTO
THE EVENING HOURS. A FEW WIND GUSTS OF AROUND 45 MPH WILL REMAIN
POSSIBLE THIS EVENING.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION. TREE LIMBS AND POWER
LINES MAY COME DOWN... LEADING TO SCATTERED POWER OUTAGES.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

MIZ037>040-043>046-051-052-057>059-066-067-074-270100-
/O.CAN.KGRR.WI.Y.0007.000000T0000Z-081027T0000Z/
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MONTCALM-
GRATIOT-KENT-IONIA-CLINTON-EATON-INGHAM-JACKSON-
INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY...
CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT...
GREENVILLE...ALMA...GRAND RAPIDS...IONIA...ST. JOHNS...
CHARLOTTE...LANSING...JACKSON
800 PM EDT SUN OCT 26 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE
WIND ADVISORY. 

ALTHOUGH IT IS EXPECTED TO REMAIN BREEZY TONIGHT...THE WIND SPEEDS
WILL GRADUALLY DIMINISH.  THEREFORE THE WIND ADVISORY HAS EXPIRED.

$$

JK
1 follow-up statement
000 
WWUS73 KGRR 270217
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1017 PM EDT SUN OCT 26 2008

...DIMINISHING WINDS OVERNIGHT...


MIZ050-056-064-065-071>073-270330-
/O.CAN.KGRR.WI.Y.0008.000000T0000Z-081027T0300Z/
MUSKEGON-OTTAWA-ALLEGAN-BARRY-VAN BUREN-KALAMAZOO-CALHOUN-
INCLUDING THE CITIES OF...MUSKEGON...JENISON...HOLLAND...
HASTINGS...SOUTH HAVEN...KALAMAZOO...BATTLE CREEK
1017 PM EDT SUN OCT 26 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE
WIND ADVISORY. 

WINDS WILL CONTINUE TO DIMINISH OVERNIGHT AS A COLD FRONT EXITS
THE REGION.  AS A RESULT THE WIND ADVISORY HAS BEEN CANCELLED.

$$

JK

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this wind advisory went out at Oct 26, 8:00 PM EDT, 0 minutes earlier.

Area forecast discussion, Oct 26, 8:00 PM EDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
800 PM EDT SUN OCT 26 2008

LATEST UPDATE...AVIATION...

.SYNOPSIS...(415 PM EDT SUN OCT 26 2008)
THE GREAT LAKES REGION WILL EXPERIENCE THE FIRST TASTE OF WINTER
EARLY THIS WEEK AS A SERIES OF COLD FRONTS PASS THROUGH AND BRING
PROGRESSIVELY COLDER AIR DOWN FROM CANADA. SCATTERED LAKE EFFECT
RAIN SHOWERS WILL BE MIXED WITH SNOW SHOWERS TONIGHT AND MONDAY THEN
CHANGE TO MOSTLY SNOW ON MONDAY NIGHT INTO TUESDAY. SOME LIGHT
ACCUMULATIONS WILL BE POSSIBLE WEST OF HIGHWAY 131 MONDAY NIGHT. A
WARMING TREND WILL BEGIN ON WEDNESDAY.

&&

.SHORT TERM...(415 PM EDT SUN OCT 26 2008)
(TODAY THROUGH TUESDAY)
THE CORE OF THE STRONGEST WINDS ALOFT /50-55KT AT H8/... AS WELL AS
THE STRONGEST COLD ADVECTION /-8C AT H8/... IS PASSING SOUTHWEST OF
MICHIGAN THIS AFTERNOON AND EVENING. THUS WIND GUSTS ARE STRUGGLING
TO REACH ADVISORY CRITERIA OF 45 MPH (39KTS). HOWEVER HAVE OPTED TO
RIDE THE ADVISORY THROUGH IT/S EXPIRATION TIME OF 8 PM SINCE THERE
IS CURRENTLY SOME CONVECTION AROUND THAT COULD HELP PRODUCE SOME
BRIEF/ISOLATED 45 MPH GUSTS. WILL ALSO CARRY A MENTION OF THUNDER
AND POSSIBLE SMALL HAIL IN THE GRIDS THROUGH 00Z AS LIFTED INDICES
HOLD AROUND -2 OR SO UNTIL AROUND SUNSET.

THE CORE OF THE COLDEST AIR GOES SOUTH OF MI TONIGHT AND A TROUGH OF
WARMER H8 AIR /-3C/ PIVOTS DOWN FROM THE NW WITH THE NEXT SHORTWAVE.
THIS WILL MAKE IT VERY TOUGH TO TRANSITION THE LAKE EFFECT PCPN TO
ALL SNOW TONIGHT WHICH WILL MAKE ACCUMULATIONS UNLIKELY. NAM LOW
LEVEL THICKNESS SCHEMES AND SFC TEMP PROGS LOOK A TAD TOO WARM.
THIS IS A TREND WHICH BEGAN WITH THE 00Z GUIDANCE AND HAS CONTINUED
IN THE 12Z GUIDANCE.

THERE IS STILL A STRONG CONCERN HOWEVER THAT OCCASIONAL CHANGEOVERS
TO ALL SNOW COULD OCCUR WITHIN THE MORE INTENSE LAKE EFFECT BANDS
LATE TONIGHT. SOME OF THOSE BANDS CERTAINLY COULD BE INTENSE SINCE
DEEP MOISTURE WILL BE PRESENT WITH VIRTUALLY NO INVERSION ALOFT
INDICATED IN THE FCST SOUNDINGS. THUS QUICK COATINGS OF AN INCH OR
SO CANNOT BE COMPLETELY RULED OUT TONIGHT AND MONDAY MORNING. LAKE
EFFECT BANDS WILL PROBABLY BECOME MORE OPEN CELLULAR BY MONDAY
AFTERNOON DUE TO DISRUPTION FROM DIURNAL EFFECTS.

THE BEST CHANCE OF ACCUMULATING LAKE EFFECT SNOW WILL BE MONDAY
NIGHT AND TUESDAY MORNING. THIS IS WHEN THE COLDEST H8 AIR OF -8C
WILL BE IN PLACE BEHIND THE DEPARTING SECONDARY TROUGH. FLOW IS
NNW... WHICH WOULD SUPPORT SOME POTENTIAL 1-3 ACCUMULATIONS WEST OF
HIGHWAY 131. EXCEPTION WOULD BE THE IMMEDIATE LAKE MI COASTLINE
WHERE A MIX WILL LIKELY CONTINUE SINCE THE LK MI WATER TEMP IS 55F.
MEANWHILE AREAS ALONG/EAST OF HWY 131 WILL LIKELY CLR OUT MONDAY
NIGHT AND HAVE A HARD FREEZE.

&&

.LONG TERM...(415 PM EDT SUN OCT 26 2008)
(TUESDAY NIGHT THROUGH SATURDAY)
UPPER CYCLONIC FLOW WILL BE EXITING THE CWFA AS THE UPPER JET
MIGRATES TO THE EAST AT THE BEGINNING OF THE LONG TERM ON WED
MORNING. UPPER RIDGING IS EXPECTED TO BUILD...AND DRY OUT THE AREA
FOR A COUPLE OF DAYS ALONG WITH SOME ABOVE NORMAL TEMPERATURES.

STRONG UPPER ENERGY DIVING SOUTHEAST OUT OF CANADA WILL SQUEEZE THE
UPPER RIDGING TO THE EAST. MODELS ARE COMING INTO AGREEMENT ON THIS
HAPPENING IN THE FRI TIME FRAME. MODELS ARE INDICATING THAT LITTLE
IF ANY PCPN IS GOING TO BE ASSOCIATED WITH THE FRONT. MOISTURE IS
NOT ALL THAT DEEP WITH DIFFERENT LAYERS OF MOISTURE NOT OVERLAPPING
WELL. WE WILL MAINTAIN THE DRY FCST FOR NOW WITH NO GOOD
JUSTIFICATION ATTM TO INTRODUCE POPS INTO THE FCST. H850 TEMPS ARE
EXPECTED TO DROP FROM AROUND +10C OR SO AHEAD OF THE FRONT...TO -6C
OR SO BEHIND THE FRONT.

THREAT OF LAKE EFFECT SEEMS RATHER LOW EVEN WITH THE COLD AIR
DROPPING INTO THE CWFA. THIS IS BECAUSE THE FLOW IS EXPECTED TO BE
NORTHEAST AS A RESULT OF THE ORIENTATION OF THE SFC HIGH COMING IN
FROM THE NW. THIS RIDGE WILL THEN MOVE OVERHEAD NEXT WEEKEND.

&&

.MARINE...(415 PM EDT SUN OCT 26 2008)
MAY BE ABLE TO CANCEL THE GALE WARNING EARLY BUT EVEN SO VERY ROUGH
CONDITIONS WILL PERSIST IN LAKE MI INTO TUESDAY AS UNSEASONABLY COLD
AIR AND CYCLONIC FLOW AFFECTS THE REGION. WAVE HEIGHTS NEAR 10 FEET
SHOULD BEGIN TRENDING DOWN MONDAY NIGHT... BUT REMAIN ABOVE SMALL
CRAFT ADVISORY CRITERIA INTO TUESDAY.

&&

.AVIATION...(800 PM EDT SUN OCT 26 2008)
THERE IS A BAND OF SHOWERS ON THE THERMAL BOUNDARY THAT SEPARATES
AIR NORTH OF I-96 WHICH HAD TEMPERATURES MOSTLY IN THE LOWER 40S AND
DEW POINTS IN THE MID 30S FROM AIR SOUTH OF THAT WHICH HAD
TEMPERATURES NEAR 50 AND DEW POINTS BELOW FREEZING. THAT BOUNDARY
HAS PRODUCED SOME LAKE ENHANCED THUNDERSTORMS NEAR MKG FROM 3 PM
THROUGH 8 PM. FREQUENT REPORTS OF 1/4 INCH HAIL WHERE RECEIVED.
THIS BOUNDARY WILL DROP SOUTH OVER THE NEXT 3 HOURS REACHING I-94.
WITH THE SUN NOW SET... THUNDERSTORMS ARE NO LONGER EXPECTED AS THE
SURFACE INSTABILITY IS NO LONGER THERE. STILL... SHOWERS WILL
CONTINUE AS THE FRONT DROPS SOUTH WITH TIME.

ONCE THAT BOUNDARY IS THROUGH WINDS BECOME MORE NORTHWEST THROUGH A
DEEP LAYER. THE AIR BECOMES NEARLY SATURATED THROUGH -20C ISOTHERM
AND STAYS THAT WAY THROUGH MONDAY. THUS NORTHWEST FLOW LAKE EFFECT
IS EXPECTED. LOCATIONS LIKE MKG AND AZO SHOULD SEE NEARLY CONTINUOUS
SHOWERS THROUGH MONDAY AFTERNOON. SINCE THE WET BULB ZERO STAYS
ABOVE 2000 FT MOST OF THAT TIME... I DO NOT SEE AN ISSUE WITH SNOW.
I IS POSSIBLE TO GET GRAUPEL FROM THE STRONGER SHOWERS BUT I DID NOT
FEEL CONFIDENT ENOUGH TO PUT IT IN THE TAFS. LOCATIONS EAST OF MKG
AND AZO WILL SEE A PERIOD OF SHOWERS TONIGHT AS THE COLDER AIR MOVES
IN BUT AFTER THAT...AFTER MIDNIGHT OR SO PRECIPITATION WILL FOR THE
MOST PART END AND THEY WELL HAVE FOR THE MOST PART MVFR CIGS.
NORTHWEST WINDS OF 15 TO 25 KNOTS THROUGH MONDAY.

&&

.HYDROLOGY...(415 PM EDT SUN OCT 26 2008)
NO HYDRO CONCERNS AS PCPN NEXT 72 HOURS WILL BE GENERALLY SCATTERED
IN NATURE WITH QPF AMOUNTS BELOW HALF INCH.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...WIND ADVISORY THROUGH 8 PM...ENTIRE CWA.
LM...GALE WARNING IN EFFECT ST. JOE TO MANISTEE TODAY THROUGH MONDAY
AFTERNOON.

&&

SYNOPSIS:     MEADE
SHORT TERM:   MEADE
LONG TERM:    NJJ
MARINE:       MEADE
AVIATION:     WDM
HYDROLOGY:    MEADE
Hazardous weather outlook, Oct 26, 6:11 AM EDT, 13 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
611 AM EDT SUN OCT 26 2008

MIZ037>040-043>046-050>052-056>059-064>067-071>074-271015-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
611 AM EDT SUN OCT 26 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

WINDS WILL GUST UP TO 50 MPH AT TIMES TODAY AND TONIGHT. ISOLATED
THUNDERSTORMS ARE ALSO POSSIBLE...BUT THEY ARE NOT EXPECTED TO BE
SEVERE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SNOW SHOWERS ARE EXPECTED MONDAY AND TUESDAY BUT IMPACTS ON TRAVEL
SHOULD BE MINIMAL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ844>849-271015-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
611 AM EDT SUN OCT 26 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

GALE CONDITIONS ARE EXPECTED TODAY AND TONIGHT WITH WINDS TO 40 KNOTS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

HIGH WINDS AND WAVES WILL CONTINUE THROUGH TUESDAY.

In the hours before

Local storm report, Oct 26, 5:52 PM EDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
552 PM EDT SUN OCT 26 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0547 PM     HAIL             6 E MUSKEGON            43.22N 86.14W
10/26/2008  E0.50 INCH       MUSKEGON           MI   TRAINED SPOTTER

            THE HAIL WAS COVERING MOST OF THE GROUND.

&&

NJJ
Local storm report, Oct 26, 5:55 PM EDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
555 PM EDT SUN OCT 26 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     HAIL             NORTON SHORES           43.16N 86.25W
10/26/2008  E0.50 INCH       MUSKEGON           MI   PUBLIC

            THE HAIL WAS REPORTED NEAR THE INTERSECTION OF SHERMAN
            AND MCCRACKEN. THE HAIL WAS ESTIMATED AT 3/8 OF AN INCH
            IN DIAMETER.

&&

NJJ
Local storm report, Oct 26, 5:59 PM EDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
559 PM EDT SUN OCT 26 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0552 PM     HAIL             MUSKEGON                43.23N 86.26W
10/26/2008  E0.50 INCH       MUSKEGON           MI   PUBLIC

            THE HAIL WAS COVERING THE GROUND UP TO AN INCH IN DEPTH.

&&

NJJ
Local storm report, Oct 26, 6:50 PM EDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
650 PM EDT SUN OCT 26 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0636 PM     HAIL             WYOMING                 42.89N 85.70W
10/26/2008  E0.25 INCH       KENT               MI   PUBLIC

0645 PM     HAIL             5 SE GRAND RAPIDS       42.91N 85.59W
10/26/2008  E0.25 INCH       KENT               MI   NWS EMPLOYEE

            THE HAIL WAS OBSERVED AT THE NWS GRAND RAPIDS OFFICE.

&&

NJJ
Local storm report, Oct 26, 7:07 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
707 PM EDT SUN OCT 26 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     HAIL             FRUITPORT               43.13N 86.16W
10/26/2008  E0.25 INCH       MUSKEGON           MI   PUBLIC

0616 PM     HAIL             NORTON SHORES           43.16N 86.25W
10/26/2008  E0.25 INCH       MUSKEGON           MI   PUBLIC

0617 PM     HAIL             EDMORE                  43.41N 85.04W
10/26/2008  E0.25 INCH       MONTCALM           MI   PUBLIC

0633 PM     HAIL             CLOVERVILLE             43.19N 86.17W
10/26/2008  E0.75 INCH       MUSKEGON           MI   PUBLIC

0639 PM     HAIL             KENTWOOD                42.88N 85.59W
10/26/2008  E0.25 INCH       KENT               MI   PUBLIC

&&

BMARINO
Special weather statement, Oct 26, 7:27 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
727 PM EDT SUN OCT 26 2008

MIZ050-051-056>058-064>066-071>073-270030-
ALLEGAN-BARRY-CALHOUN-EATON-IONIA-KALAMAZOO-KENT-MONTCALM-MUSKEGON-
OTTAWA-VAN BUREN-
727 PM EDT SUN OCT 26 2008

...SPECIAL WEATHER STATEMENT...

AT 723 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM STANTON TO 13 MILES
WEST OF GRAND HAVEN...MOVING EAST AT 30 MPH.  OTHER SCATTERED STORMS
JUST WEST OF HASTINGS AND JUST WEST OF PAW PAW.

* LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...

  GRAND HAVEN...        GREENVILLE...         SOUTH HAVEN...
  SAUGATUCK...          HOLLAND...            GRAND RAPIDS...
  ALLEGAN...            IONIA...              CHARLOTTE...
  HASTINGS...

THESE STORMS ARE CAPABLE OF PRODUCING ONE HALF INCH DIAMETER HAIL...
WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...
AND BRIEF DOWNPOURS. GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS
TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH
AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.

LAT...LON 4224 8623 4225 8638 4245 8627 4270 8622
      4302 8624 4319 8632 4330 8578 4330 8557
      4334 8556 4343 8510 4232 8473 4207 8596
      4207 8623
TIME...MOT...LOC 2324Z 278DEG 26KT 4324 8503 4299 8641

JK

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 26, 8:29 PM EDTSpecial Weather StatementGRRBarry, Clinton, Ionia, Kent61 min
Oct 26, 9:35 PM EDTSpecial Weather StatementGRRBarry, Eaton55 min
Oct 27, 2:03 PM EDTSmall Craft AdvisoryGRR57 hr

Nearby

Wind Advisories in Michigan, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.